California, 2008Flash Flood in California, July 16, 2008
July 16, 2008 · NWS SGX · 1 event in 1 county or zone
Heavy rain from a nearly stationary thunderstorm caused flash flooding in Adelanto.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain from a nearly stationary thunderstorm caused flash flooding in Adelanto.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 16, 1:00 PM PST, 5 hours earlier.
Area forecast discussion, Jul 16, 1:00 PM PST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT WED JUL 16 2008
.SYNOPSIS...
LINGERING MONSOONAL MOISTURE WILL BRING A SLIGHT CHANCE OF AFTERNOON
AND EVENING THUNDERSTORMS TODAY OVER THE SAN BERNARDINO COUNTY
MOUNTAINS AND DESERTS. COASTAL LOW CLOUDS WILL BECOME MORE EXTENSIVE
DURING THE NIGHTS AND MORNINGS INTO THE WEEKEND. OTHERWISE...MINOR
DAY TO DAY CHANGES WITH TEMPERATURES NEAR SEASONAL AVERAGES.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (TONIGHT THROUGH FRIDAY)...
THIS AFTERNOON...SOME CUMULUS CLOUDS HAVE DEVELOPED OVER THE SAN
BERNARDINO MTNS AND THE UPPER JOHNSON VALLEY BUT SO FAR SHOW LITTLE
VERTICAL DEVELOPMENT. DEEP CONVECTION IS STILL POSSIBLE BUT IS
INCREASINGLY UNLIKELY AS THE ATMOSPHERE CONTINUES TO STABILIZE OVER
THE AREA. THE MARINE LAYER STRATUS HAS CLEARED FROM ALL AREAS EXCEPT
OVER THE COASTAL WATERS...BUT IS EXPECTED TO BEGIN MOVING ONSHORE
AGAIN AROUND SUNSET.
THE DRYING TREND OF THE PAST FEW DAYS WILL CONTINUE WITH DECREASING
AFTERNOON CUMULUS CLOUDS...AND THUNDERSTORM CHANCES LIMITED MAINLY
TO THE SAN BERNARDINO COUNTY MOUNTAIN AND DESERT AREAS. AS THE MID
LEVEL MOISTURE DECREASES...NIGHT AND MORNING COASTAL STRATUS WILL
BECOME MORE EXTENSIVE AND EXTEND LOCALLY INLAND INTO THE LOWER
COASTAL VALLEYS. OTHERWISE...MINOR DAY TO DAY CHANGES WITH GENERALLY
SEASONAL TEMPERATURES.
.LONG TERM (SATURDAY THROUGH TUESDAY)...
MODEL GUIDANCE INDICATES THAT OVERALL TEMPERATURES WILL REMAIN NEAR
SEASONAL AVERAGES WITH SOME DAY TO DAY CHANGES IN THE MARINE LAYER.
SOMEWHAT COOLER CONDITIONS ARE EXPECTED WEST OF THE MTNS FOR THE
WEEKEND WITH A GREATER MARINE LAYER INFLUENCE AS AN UPPER LEVEL LOW
PRESSURE TROUGH MOVES INTO NORTHERN CALIFORNIA. MINOR AMOUNTS OF
MONSOONAL MOISTURE MAY BEGIN TO RETURN LATE IN THE WEEKEND AND EARLY
NEXT WEEK FOR MORE AFTERNOON CLOUDS OVER THE MOUNTAINS AND A REDUCED
MARINE LAYER PRESENCE.
&&
.AVIATION...
161915Z...MARINE LAYER DEPTH THIS AFTERNOON REMAINS NEAR 1000 FEET.
LITTLE CHANGE IS EXPECTED IN THE MARINE LAYER DEPTH THROUGH THURSDAY.
PATCHY STRATUS SHOULD REFORM ALONG THE IMMEDIATE COAST BY SUNSET AND
PUSH LOCALLY INLAND INTO THE LOWER COASTAL VALLEYS AND MESAS BETWEEN
04Z AND 07Z AND INTO THE WESTERN INLAND VALLEY AREAS BY MIDNIGHT.
STRATUS SHOULD REMAIN CLEAR OF THE KONT AREA TONIGHT.
ABOVE THE MARINE LAYER...THE AIR MASS IS BECOMING A LITTLE MORE
STABLE SO HAVE BACKED AWAY FROM EXPECTING ANY TSTMS OVER THE
MOUNTAINS NEAR L35...BIG BEAR...FOR THIS AFTERNOON. CU AND ISOLATED
TCU CAN BE EXPECTED THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON.
OTHERWISE A MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES WILL
CONTINUE THROUGH THURSDAY.
EXPECTED MAX TEMPS FOR THU FOR KPSP AND KTRM...41 TO 43C...KONT...35
TO 37C...KSNA...28 TO 30C AND KSAN...25C.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.
&&
PUBLIC...PG
AVIATION/MARINE...HORTON
NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Jul 16, 3:00 PM PST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT WED JUL 16 2008
CAZ042-043-048-050-055>058-060>062-171200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 PM PDT WED JUL 16 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.
.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.
ATKIN
Flash Flood, San Bernardino
- When
- July 16, 6:00 PM PST to 6:55 PM PST
- Where
- San Bernardino County, 2.84 mi WSW of (Vcv)george Afb Vict to 1.52 mi WNW of Thorn
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.558, -117.422
Heavy rain from a thunderstorm caused flash flooding at the intersection of U.S. 395 and Highway 18 in Adelanto. Several motorist were stranded by the flood waters.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, July 16 to 22, 20087 deaths · 10 events
- Damaging Winds in Montana, July 16, 20082 deaths · 61 kt wind · 5 events
- Tornadoes and Hail in North Dakota, July 16, 2008$1.7 million · EF1 · 12 events
- Tornado and Flash Flooding in Wisconsin, July 16, 2008$776,000 · EF1 · 18 events
- Tornadoes and Hail in Minnesota, July 16, 2008$150,000 · EF1 · 6 events
- Flash Flooding and Hail in Wisconsin, July 16, 2008$110,000 · 2.5 in hail · 36 events
- Flash Flood and Hail in Michigan, July 16, 2008$150,000 · 1.5 in hail · 14 events
- Flash Flood and Hail in Michigan, July 16, 2008$30,000 · 1.75 in hail · 31 events
- Hail in New York, July 16, 2008$55,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in New York, July 16, 20081.75 in hail · 35 events
- Hail and Damaging Winds in Wisconsin, July 16, 2008$34,000 · 1 in hail · 8 events
- Hail and Damaging Winds in South Dakota, July 16 to 17, 20082.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113986.